Ask The Doctor > Questions & Answers > Bleeding after using Plan B pill

Bleeding after using Plan B pill

Patient: Six days after taking the morning after pill im experiencing brown blood. I took the morning after pill around 9 hours after unprotected sex (he didn’t cum in me, just precautionary), but on the last day of my period of the last cycle we also had unprotected and didnt use the morning after pill but he didnt cum in me (withdrawal method). The bleeding has been going on for about 1 and a half days now. Is this just too much hormones or pregnancy or something serious? thanks

 

 

Symptoms: Bleeding

 

 

Doctor: Thank you for your query.If on the last day of period when you had an unprotected sexual intercourse if you were still bleeding then you are safe & during the next instance of unprotected sexual intercourse since you have already taken the morning after pill within 72 hours of unprotected sexual intercourse you may be safe against an unwanted pregnancy. This bleeding you are experiencing is probably intermittent bleeding as a result of the morning after pill you probably have taken. If you don’t get your periods even after 7 to 10 days past your expected date of menstrual cycle opt for a home pregnancy test the chances for it to be positive are meek.Hope that answers your query. Have a good day.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment